Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Kun-Woo Lee 1 Article
A Case Report of Saliva-type Hyperamylasemia in Mad Honey Poisoning
Kun-Woo Lee, Kyu-Nam Park, Mi-Jin Lee
J Korean Soc Clin Toxicol. 2006;4(2):166-169.   Published online December 31, 2006
  • 70 View
  • 1 Download
AbstractAbstract PDF
Poisonings caused by 'mad honey' are known to occur in response to grayanotoxins, which bind to sodium channels in the cell membrane, increasing membrane sodium permeability and preventing inactivation. Mild symptoms of mad honey intoxication are dizziness, weakness, hypersalivation, nausea, vomiting, and paresthesia. Severe intoxication, however, leads to serious cardiac manifestations such as atrioventricular block, dose-dependent hypotension, bradycardia, and respiratory depression. Atropine and vasoactive drugs improve symptoms of both bradycardia and respiratory rate depression. We report an unusual case of saliva-type hyperamylasemia in a mad honey poisoning patient who developed clinically significant bradycardia. She recovered fully within 3 days following atropine administration and medical treatment.

JKSCT : Journal of The Korean Society of Clinical Toxicology